# SDR CA021030003

- Difficulty date: October 17, 2002
- Submitted: November 6, 2002
- Operation: Air carrier
- Make and model: Braero HS7482B
- Aircraft time: 23,662 hours
- Engine: Rroyce DART5352
- Propeller: Rotol R2124304
- System (JASC): 3251 · Steering Unit
- Part: Actuator
- Part number: 100574006
- Condition: Failed
- Location: Nlg Steering
- Stage of operation: TX
- How discovered: O
- Nature of condition: W
- Precautionary procedure: D

## Discrepancy

(CAN) NOSEWHEEL STEERING INTERMITTENTLY STIFF. NOSE WHEEL STEERING ACTUATOR WAS DISASSEMBLED. O-RING ON PISTON ROD WAS FOUND CUT, ALLOWING PRESSURE TO EQUALIZE ON EITHER SIDE OF THE RAM. BACKUP RINGS WHICH ARE INSTALLED ON EITHER SIDE OF THE O-RING WERE MISSING, ALLOWING O-RING TO FLOAT, AND TWIST.  ACTUATOR WAS REPLACED,  REMOVED UNIT IS BEING SHIPPED BACK TO THE OVERHAUL FACILITY FOR REPAIR AND TEST. OVERHAUL SHOP HAS BEEN NOTIFIED OF THE DEFECT.
